MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203705
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that once the healicoil was inserted correctly, the tape that the product accommodates together with a thread does not slide inside the product, making it impossible to make a sliding knot, which is essential for tightening the break closure system.A flap of tissue remains at the anterior level of the supraspinatus tendon.The problem did not lead to any complication but the technique could not be performed as usual.The procedure was completed with the same device and no significant delay or further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the instructions for use found: ¿read these instructions completely prior to use.Incomplete anchor insertion may result in poor anchor performance.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.¿ a review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11015649
Report Number1219602-2020-02062
Device Sequence Number19020992
Product Code MAI
UDI-Device Identifier00885554031409
UDI-Public00885554031409
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Catalogue Number72203705
Device Lot Number2061556
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;